Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 2, 1999, 9:57 AM CDT for Dixon County, Nebraska. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 9:57 AM CDT (14:57 UTC)
- Expired
- Jul 2, 1999, 11:30 AM CDT
- In force
- 93 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 021457 FFWFSD NEC051-021630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 957 AM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 1130 AM CDT * AT 930 AM CDT... AREA LAW ENFORCEMENT REPORTED STREET FLOODING IN PONCA...AND A 4 FOOT WALL OF WATER ON AOWA CREEK WEST OF PONCA MOVING DOWNSTREAM TOWARDJ PONCA. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:25 AM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jul 2, 3:25 AM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CDT FRI JUL 2 1999 SHWRS AND TSTMS WERE MOVG E OVR SE SD THIS MRNG WITH SFC LO TO SE AND UPR LVL S/W. AREA WSR-88D SHWG STRONGEST TSTMS WERE MOVG SE THRU S CNTRL SD AND HAV A HARD TIME RIGHT NOW PSHG E. TSTMS SHLD MOV E WITH TIME THIS MRNG BUT LKS LIKE STGST STORMS WILL BE ALNG SRN PART OF CWA. TSTMS DSPTG AFT SUNRISE AND WITH MSTR AND HEATG WILL KP A SLGT OF LATE AFTN TSTMS GOING. GOING MORE ALNG WITH ETA/AVN FOR TNGT AS JET SET UP AND TROF TO W. THINK MAIN THREAT OF TSTMS WILL BE A LTL FURTHER N TNGT AS WRMFNT CONTS TO MOV N AND WAA INCRS OVR CWA. MAY BE SOME LINGERING TSTMS E SAT MRNG. WENT MORE WITH FAN TEMPS FOR TDA AND TNGT BUT THINK A LTL COOLR FWC TEMPS LOOK BTR ON SAT WITH AMOUNTS OF WATER THERE IS STANDING ARND. .FSD...NONE WB
In the hours before
Local storm report, Jul 2, 5:41 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM BURKE SD .88 INCH HAIL
07/02/99 GREGORY
0309 AM 2 SE BURKE SD .88 INCH HAIL
07/02/99 GREGORY HAIL DRIFTS TWO FEET
DEEP ALONG HIGHWAY 18
AS REPORTED BY COUNTY
SHERIFF
0332 AM BURKE SD 1.5 INCH HAIL
07/02/99 GREGORY QUARTER TO WALNUT
SIZE
HAIL
0359 AM BONESTEEL SD 1 INCH HAIL
07/02/99 GREGORYLocal storm report, Jul 2, 5:41 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM BURKE SD .88 INCH HAIL
07/02/99 GREGORY
0309 AM 2 SE BURKE SD .88 INCH HAIL
07/02/99 GREGORY HAIL DRIFTS TWO FEET
DEEP ALONG HIGHWAY 18
AS REPORTED BY COUNTY
SHERIFF
0332 AM BURKE SD 1.5 INCH HAIL
07/02/99 GREGORY QUARTER TO WALNUT
SIZE
HAIL
0359 AM BONESTEEL SD 1 INCH HAIL
07/02/99 GREGORYSpecial weather statement, Jul 2, 7:00 AM CDT, 2 hours 57 minutes before
SDZ038-050-052>071-NEZ013-014-021230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 700 AM CDT FRI JUL 2 1999 ...SEVERE THUNDERSTORM WATCH 507 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO EXPIRE AT 7 AM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA UNTIL MID MORNING BUT FURTHER SEVERE WEATHER IS NOT EXPECTED. WB WB
Special weather statement, Jul 2, 7:00 AM CDT, 2 hours 57 minutes before
SDZ038-050-052>071-NEZ013-014-021230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 700 AM CDT FRI JUL 2 1999 ...SEVERE THUNDERSTORM WATCH 507 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO EXPIRE AT 7 AM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA UNTIL MID MORNING BUT FURTHER SEVERE WEATHER IS NOT EXPECTED. WB WB
Special weather statement, Jul 2, 8:10 AM CDT, 1 hour 47 minutes before
SDZ038>040-050-052>071-NEZ013-014-021615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 810 AM CDT FRI JUL 2 1999 THE SEVERE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED ALL OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ALONG WITH PART OF NORTHEAST NEBRASKA IN A MODERATE RISK OF SEVERE WEATHER TODAY INTO TONIGHT. THUNDERSTORMS THAT WERE OVER THE AREA THIS MORNING ARE EXPECTED TO DISSIPATE AS A WARM FRONT ACROSS CENTRAL NEBRASKA AND CENTRAL IOWA MOVES NORTH. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP AGAIN LATE THIS AFTERNOON INTO TONIGHT TO THE NORTH OF THIS FRONT. SEVERE WEATHER IS AGAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. YOU ARE ADVISED TO jLISTEN FOR LATER FORECAST AND WARNINGS CONCERNING SEVERE WEATHER THAT MAY DEVELOP. WB WB
Special weather statement, Jul 2, 8:10 AM CDT, 1 hour 47 minutes before
SDZ038>040-050-052>071-NEZ013-014-021615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 810 AM CDT FRI JUL 2 1999 THE SEVERE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED ALL OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ALONG WITH PART OF NORTHEAST NEBRASKA IN A MODERATE RISK OF SEVERE WEATHER TODAY INTO TONIGHT. THUNDERSTORMS THAT WERE OVER THE AREA THIS MORNING ARE EXPECTED TO DISSIPATE AS A WARM FRONT ACROSS CENTRAL NEBRASKA AND CENTRAL IOWA MOVES NORTH. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP AGAIN LATE THIS AFTERNOON INTO TONIGHT TO THE NORTH OF THIS FRONT. SEVERE WEATHER IS AGAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. YOU ARE ADVISED TO jLISTEN FOR LATER FORECAST AND WARNINGS CONCERNING SEVERE WEATHER THAT MAY DEVELOP. WB WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:01 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 34 min |
| Jul 2, 9:18 AM CDT | Severe Thunderstorm Warning | FSD | Dakota | 47 min |
| Jul 2, 9:27 AM CDT | Flash Flood Warning | FSD | Dakota | 2 hr |
| Jul 2, 10:04 AM CDT | Severe Thunderstorm Warning | FSD | Dakota | 46 min |
| Jul 2, 11:32 AM CDT | Flash Flood Warning | FSD | Dakota, Dixon | 58 min |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.